Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Irregular menstrual cycle. Had unprotected sex. Negative pregnancy test. Brown spotting after taking Clarithromycin. Normal?

I am really worried for I have been spotting since Oct.31, 2012. I am 20 years old who have irregular menstrual cycle. I had my last menstruation last Sept.10,2012. Had unprotected sex on Oct.12 but is sure that my boyfriend did not ejaculate inside me(But just to be sure, I had a pregnancy test last Nov.9 and it was negative). On Oct.21, I was prescribed to take Clarithromycin(an antibiotic) for 10 days due to a throat infection and on my last day of medication(Oct.31), I started having brown spotting. I do not know if the antibiotic caused this or what. It is exactly 16 days since I was spotting. I ve seen cervical mucus discharge twice, one is clear with few red in it (I think it is blood), the other is reddish. I am not experiencing any pain in my body. The spotting has no odor. I am not taking any birth control pills. These are all the info I can think of. Is my spotting normal? I am afraid I might have a disease or what. Please do reply.
Asked On : Sun, 18 Nov 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Let me answer your query.
Please do not panic.
You are not pregnant.
Spotting can be due to irregular hormone secretions or cervical erosion
You need to get USG done and a gynec check up with per speculum and per vaginal examination.

till then use TAb Pause 500 mg 3 times a day till spotting stops.
Use of Clingen vaginal tablets for a week will be of help.
You will be helped with Tab REGESTRONE 2 times a day for 10 days .

I hope this answer helps you.
Dr Purushottam
Answered: Tue, 26 Apr 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor